Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from gas, abdominal pain. On birth control pills. Any idea what is causing this?

For the past 5 days, I have been experiencing extreme amounts of intestinal gas when I go to bed at night. No other symptoms, just an enormous amount of gas that is trapped. The only reliable way to get it out of my system is to trigger my gag reflex, which often ends in vomiting. The next day when I wake up I ve been fine again, and then it comes back when i go to bed. I ve tried everything I can think of to stop it- changing diet to avoid fats and carbs and fiber , cutting out soda , drinking hot drinks (lemon tea, fennel tea), probiotics (Schiff s Digestive Advantage Gas Defense), and taking beano before meals. No food seems to make it better or worse, though, and none of what I ve taken seems to help. Last night, the situation became much worse than usual, with pretty bad upper abdominal pain . Unlike the past few days, I still had a lot of painful gas when I woke up this morning and my stomach still hurts. Aside from that I have no other symptoms (no diarrhea or constipation, normal bowel movements, normal urination). I am a 22 year old female with no family history of anything that could explain this (IBS, IBD , anything autoimmune , any kind of cancer, any ulcers ), no significant illnesses in the past, and no allergies to food or medications. The only drug I take regularly is birth control, which I ve been on for 5 years with no problems. I can t think of anything that could possibly cause this. Any ideas?
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  284
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Excessive high amount of protein develops gas formation in abdominal .
This gas formation causes gastric upset which causes indigestion and discomfort in abdomen.
Reason of gas formation are high protein diet, fried food, over spiced food, overeating , junk food, so please avoid these foods.
Carbohydrates don't causes gas formation , if taken in limit.
Tension is the another reason which may give some discomfort.
In my opinion consultation will not help , but change in diet habit may help you.
Good luck.
Answered: Mon, 5 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor